Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Pain following ESWT

Posted by Pete R on 7/12/02 at 09:28 (089536)

Had low level ESWT 6 days ago and whilst I was expecting some initial discomfort, my heel pain is worse than pre-treatment. Has anyone else experienced this and if so does the pain at least return to the pre-eswt level.

Re: Pain following ESWT

monte on 7/12/02 at 09:34 (089539)

Pete..I found myself worse after the treatment...but it all calmed down. Now, without really noticing, my heels are starting to fell better that before the treatment. The healing kinda sneaks up on your. One day you just realize that you feel a bit better..Good luck to you.

Re: Pain following ESWT

CarlW on 7/12/02 at 12:55 (089559)

Pete,

Ditto. I had the low energy treatment and for about 4 weeks after my last treatment (of 3) my foot was definitely worse than before. It was definitely discouraging but I rationalized that things were so messed up inside that it was starting the healing process. They have calmed down now and I am waiting for the real healing too begin.

Carl

Re: Pain following ESWT

Mar on 7/12/02 at 17:01 (089580)

My feet were worse for a few days following ESWT, then leveled off to their original state. Occasionally they would be a bit better, but it's been 7 weeks since my ESWT and I basically still have my original pain level. I am trying to stay hopeful. Good luck. Mar

Re: Pain following ESWT

Carolyn F. on 7/13/02 at 23:15 (089617)

I had ESWT 8 days ago and I had to have ( and I am not exaggerating) about 8 shots of novacane and it still didn't take. Thus I had to have the low intensity - around level 4 - and will have to go back two more times with two weeks inbetween. I have been in agony ever since. Very slightly better today, but I iced last nite and youre supposed to use the heated baths for better healing. I am not taking the prescribed pain killers as they have codine and it makes me silly at work the next day. So I take 1500m of Relafen before bed and 1500m of tylenol before work - and I work on my feet OUCH!!!!! This will be a difficult next few months. I cant count how many times I have burst into tears the past few days with the pain. But I too am hoping that at the end of all this I will be better. The quality of life with PF is so poor that it is worth going through all this for some type of relief. Good luck to all those persuing your ESWT. And for those not sure - Please do not let these postings dissuade you. Use surgery as a LAST resort. ESWT can not make you worse and surgery is not reversable!!!!!!!!!

Re: Pain following ESWT

Carolyn F. on 7/13/02 at 23:16 (089618)

Mar, are you considering a second treatment. For those with severe PF sometimes several full intensity treatments are neccessary?

Re: Pain following ESWT

Mar on 7/14/02 at 09:05 (089620)

Carolyn --

I go to the doctor this Tuesday so i will see what he recommends. Surely I will get a 2nd treatment; what other option do I have? I am in so much pain that daily living is compromised. We will keep praying for one another and hope for the best. Marilyn

Re: Pain following ESWT

monte on 7/12/02 at 09:34 (089539)

Pete..I found myself worse after the treatment...but it all calmed down. Now, without really noticing, my heels are starting to fell better that before the treatment. The healing kinda sneaks up on your. One day you just realize that you feel a bit better..Good luck to you.

Re: Pain following ESWT

CarlW on 7/12/02 at 12:55 (089559)

Pete,

Ditto. I had the low energy treatment and for about 4 weeks after my last treatment (of 3) my foot was definitely worse than before. It was definitely discouraging but I rationalized that things were so messed up inside that it was starting the healing process. They have calmed down now and I am waiting for the real healing too begin.

Carl

Re: Pain following ESWT

Mar on 7/12/02 at 17:01 (089580)

My feet were worse for a few days following ESWT, then leveled off to their original state. Occasionally they would be a bit better, but it's been 7 weeks since my ESWT and I basically still have my original pain level. I am trying to stay hopeful. Good luck. Mar

Re: Pain following ESWT

Carolyn F. on 7/13/02 at 23:15 (089617)

I had ESWT 8 days ago and I had to have ( and I am not exaggerating) about 8 shots of novacane and it still didn't take. Thus I had to have the low intensity - around level 4 - and will have to go back two more times with two weeks inbetween. I have been in agony ever since. Very slightly better today, but I iced last nite and youre supposed to use the heated baths for better healing. I am not taking the prescribed pain killers as they have codine and it makes me silly at work the next day. So I take 1500m of Relafen before bed and 1500m of tylenol before work - and I work on my feet OUCH!!!!! This will be a difficult next few months. I cant count how many times I have burst into tears the past few days with the pain. But I too am hoping that at the end of all this I will be better. The quality of life with PF is so poor that it is worth going through all this for some type of relief. Good luck to all those persuing your ESWT. And for those not sure - Please do not let these postings dissuade you. Use surgery as a LAST resort. ESWT can not make you worse and surgery is not reversable!!!!!!!!!

Re: Pain following ESWT

Carolyn F. on 7/13/02 at 23:16 (089618)

Mar, are you considering a second treatment. For those with severe PF sometimes several full intensity treatments are neccessary?

Re: Pain following ESWT

Mar on 7/14/02 at 09:05 (089620)

Carolyn --

I go to the doctor this Tuesday so i will see what he recommends. Surely I will get a 2nd treatment; what other option do I have? I am in so much pain that daily living is compromised. We will keep praying for one another and hope for the best. Marilyn